MAUDE Adverse Event Report: NUVASIVE, INC. COROENT XLT, 6X16X35MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INC. COROENT XLT, 6X16X35MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6990635
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was initially reported the implant "ruptured" upon impact with no surgical delay or patient impact.No additional information was provided.However, upon evaluation of the device by the manufacturer, it was found the device was fractured into multiple pieces.
 
Additional Manufacturer Narrative
The device was received by nuvasive.Examination found the cage fractured into four pieces.The distal end appears to have fractured off into two pieces; additionally, the inserter attachment feature was fractured in half.The damage observed is consistent with excessive off-axis force, while attempting to distract the disc space with the interbody, insufficient space prep/anatomical obstruction in conjunction with excessive force, and/or oversized implant selection/insufficient distraction with excessive force, which would indicate procedural error as the likely cause of the event.No patient injury reported.Manufacturing review: review of the device history records notes no material non-conformances, no manufacturing errors, and no discrepancies with respect to material type, treatments, or dimensions that may have caused or contributed to this mode of failure.All devices met acceptance criteria upon release with no other complaints identified for lot: n235292.Labeling review: "warnings, cautions and precautions: the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.Correct selection of the implant is extremely important.The potential for success is increased by the selection of the proper size of the implant.While proper selection can minimize risks, the size and shape of human bones present limitations on the size and strength of implants." "notching, striking, and/or scratching of implants with any instrument should be avoided to reduce the risk of breakage." "compatibility: all implants should be used only with the appropriately designated instrument (reference surgical technique)." "pre-operative warnings: 3.Care should be used in the handling and storage of the coroent implants.The implants should not be scratched or damaged.Implants and instruments should be protected during storage and from corrosive environments.For sterile implants: assure highly aseptic surgical conditions, and use aseptic technique when removing the coroent implant from its packaging.Inspect the implant and packaging for signs of damage, including scratched or damaged devices or damage to the sterile barrier.Do not use the coroent implants if there is any evidence of damage.4.Refer to cleaning and sterilization instructions below for all non-sterile parts.5.Care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient.".

Brand Name
COROENT XLT, 6X16X35MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk blvd.
san diego CA 92121
Manufacturer Contact
geoffrey gannon
7475 lusk blvd.
san diego, CA 92121
MDR Report Key16219168
Report Number2031966-2023-00007
Device Sequence Number7518534
Product Code MAX
UDI-Device Identifier00887517404299
UDI-Public887517404299
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K141665
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6990635
Device Lot NumberN235292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2022
Initial Report FDA Received Date01/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose